Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 18, 2008, 5:20 PM CDT for Ellis County, Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2008, 5:20 PM CDT (22:20 UTC)
- Expired
- Mar 18, 2008, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 182220
FFWFWD
TXC139-251-190115-
/O.NEW.KFWD.FF.W.0016.080318T2220Z-080319T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 815 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN OVER CENTRAL ELLIS COUNTY BETWEEN
WAXAHACHIE AND PALMER. THE STORMS WERE MOVING NORTH AT 40 MPH.
LIGHT TO MODERATE RAINFALL WAS OCCURRING OVER JOHNSON COUNTY.
RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS WESTERN ELLIS AND EASTERN JOHNSON COUNTIES...AND ANOTHER 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 715 PM CDT. MANY ROADS HAVE
BEEN CLOSED DUE TO HIGH WATER ACROSS THE WARNING AREA. THIS
WARNING EXTENDS THE FLASH FLOOD WARNING ISSUED EARLIER FOR ELLIS
COUNTY.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...OAK LEAF...RED OAK AND FERRIS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3227 9706 3220 9759 3252 9760 3254 9652
3237 9644 3236 9645 3233 9643 3209 9695
TIME...MOT...LOC 2220Z 190DEG 46KT 3245 9676
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 2:26 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 18, 2:26 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 226 PM CDT TUE MAR 18 2008 .DISCUSSION... AREA OF RAIN AND THUNDERSTORMS CURRENTLY MOVING SOUTH TO NORTH OVER MUCH OF NORTH TEXAS IS BEING FED BY A 50+ KT LOW LEVEL JET. COLD FRONT CONTINUES ITS SLOW MARCH SOUTHEASTWARD ACROSS THE AREA. AREAS AHEAD OF THE FRONT STILL HAVE A CHANCE FOR SEVERE WEATHER... ALTHOUGH SO FAR HEAVY RAIN AND FLASH FLOODING HAVE PROVED TO BE THE MAIN HAZARDS. MOST AREAS HAVE RECEIVED BETWEEN ONE AND TWO INCHES SO FAR WITH ANOTHER INCH OR MORE STILL POSSIBLE. EVEN AS THE FRONT EXITS STAGE RIGHT...WE WILL SEE RAIN CHANCES INTO THE EVENING HOURS AND OVERNIGHT AS THE MAIN UPPER LOW ROTATES OVER THE REGION. LARGELY UNI-DIRECTIONAL SHEAR WILL CONTINUE TO PROMOTE TRAINING OF CELLS AND FLASH FLOODING. WRAP-AROUND PRECIP WILL LINGER IN THE NORTHEAST INTO THE EARLY MORNING HOURS BUT SHOULD SHUT OFF RATHER QUICKLY. UPPER PATTERN WILL BECOME FLAT AND ZONAL FROM WEDNESDAY NIGHT THROUGH THE WEEKEND. PLEASANT TEMPERATURES ARE EXPECTED WITH SOUTHERLY FLOW RETURNING THURSDAY MORNING. CLEAR SKIES WILL ALLOW FOR AFTERNOON READINGS IN THE 70S THURSDAY AND FRIDAY. THERE WILL BE A SLIGHT COOL DOWN OVER THE WEEKEND AS A WEAK FRONT MOVES THROUGH THE AREA. RAIN CHANCES WITH THIS SYSTEM LOOK LOWER THAN PREVIOUSLY THOUGHT WITH MOST OF THE ENERGY WELL TO OUR NORTH. HAVE LEFT SLIGHT CHANCE POPS IN FOR NOW AND WILL CONTINUE TO WATCH THIS SYSTEM. QUIET WEATHER IS EXPECTED FOR THE BEGINNING OF NEXT WEEK WITH THE MAIN STORM TRACK STAYING ACROSS THE NORTHERN PLAINS. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 66 43 72 50 / 100 0 0 0 5 WACO, TX 46 69 41 72 52 / 60 0 0 0 5 PARIS, TX 45 64 41 69 46 / 100 20 0 0 5 DENTON, TX 45 66 40 72 49 / 100 5 0 0 5 MCKINNEY, TX 45 66 39 73 48 / 100 20 0 0 5 DALLAS, TX 49 67 44 73 52 / 100 5 0 0 5 TERRELL, TX 48 65 40 72 50 / 90 10 0 0 5 CORSICANA, TX 47 67 41 73 49 / 70 0 0 0 5 TEMPLE, TX 46 70 40 72 48 / 40 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 18, 9:00 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 900 AM CDT TUE MAR 18 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 900 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A CAMERON...CORSICANA.....SULPHUR SPRINGS LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REST OF NORTH TEXAS. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINFALL IS LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST TONIGHT AS THE UPPER LEVEL SUPPORT FOR THESE STORMS MOVES OVER THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE ENDING WEDNESDAY MORNING ACROSS THE FAR EASTERN PORTIONS OF NORTH TEXAS. THE FLASH FLOOD WATCH WILL ALSO END EARLY WEDNESDAY MORNING. ANOTHER CHANCE FOR THUNDERSTORMS EXISTS SATURDAY EVENING THROUGH SUNDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND POSSIBLY TONIGHT ACROSS MUCH OF NORTH TEXAS. 58/82
In the hours before
Local storm report, Mar 18, 3:16 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 9 E GATESVILLE 31.44N 97.58W
03/18/2008 CORYELL TX LAW ENFORCEMENT
WATER OVER SECONDARY ROADSLocal storm report, Mar 18, 3:21 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD ROCKWALL 32.92N 96.46W
03/18/2008 ROCKWALL TX LAW ENFORCEMENT
FM 548 S OF I-30 IS CLOSED DUE TO HIGH WATER. OTHER
ROADS ALONG I-30 ARE UNDER WATER.Local storm report, Mar 18, 3:38 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 15 NE SULPHUR SPRINGS 33.30N 95.43W
03/18/2008 HOPKINS TX LAW ENFORCEMENT
FM-3236: 18-WHEELER ON SIDE.Local storm report, Mar 18, 3:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD 10 NNE PLANO 33.18N 96.68W
03/18/2008 COLLIN TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS 1 TO 2 FEET OF WATER OVER FM 546
NEAR BRANCHLocal storm report, Mar 18, 3:51 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 10 N SULPHUR SPRINGS 33.29N 95.61W
03/18/2008 HOPKINS TX LAW ENFORCEMENT
CR 4508: MODERATE ROOF DAMAGE TO 4 HOMES AND NUMEROUS
TREES DOWN.Local storm report, Mar 18, 5:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FLASH FLOOD PARIS 33.67N 95.55W
03/18/2008 LAMAR TX AMATEUR RADIO
A HIGH WATER RESCUE WAS IN PROGRESS ON TIGERTOWN ROAD
ABOUT 1 MILE WEST OF LOOP 286. FLOODING WAS ALSO REPORTED
AT FM 79 AND FM 2820.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:22 PM CDT | Special Weather Statement | FWD | Grayson | 23 min |
| Mar 17, 7:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Mar 17, 7:24 PM CDT | Tornado Warning | FWD | Lamar | 35 min |
| Mar 17, 7:40 PM CDT | Special Weather Statement | FWD | Hunt | 35 min |
| Mar 17, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 61 min |
| Mar 17, 8:38 PM CDT | Special Weather Statement | FWD | Young | 37 min |
| Mar 17, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| Mar 17, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
| Mar 17, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Mar 17, 11:05 PM CDT | Special Weather Statement | FWD | Jack | 25 min |
| Mar 17, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 27 min |
| Mar 18, 5:47 AM CDT | Special Weather Statement | FWD | Mills | 28 min |
| Mar 18, 6:31 AM CDT | Special Weather Statement | FWD | Comanche | 29 min |
| Mar 18, 6:33 AM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| Mar 18, 6:53 AM CDT | Flash Flood Warning | FWD | Palo Pinto | 4 hr |
| Mar 18, 6:58 AM CDT | Special Weather Statement | FWD | Comanche | 32 min |
| Mar 18, 7:55 AM CDT | Special Weather Statement | FWD | Jack | 35 min |
| Mar 18, 8:51 AM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Mar 18, 8:58 AM CDT | River Flood Warning | FWD | Hunt | 51 hr |
| Mar 18, 8:58 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 51 hr |
| Mar 18, 9:05 AM CDT | River Flood Warning | FWD | Denton | 36 hr |
| Mar 18, 10:30 AM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Mar 18, 10:38 AM CDT | Special Weather Statement | FWD | McLennan | 37 min |
| Mar 18, 10:50 AM CDT | River Flood Warning | FWD | Wise | 54 hr |
| Mar 18, 10:50 AM CDT | Special Weather Statement | FWD | Bosque | 25 min |
| Mar 18, 10:53 AM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Mar 18, 11:15 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Mar 18, 11:17 AM CDT | Special Weather Statement | FWD | Bosque | 28 min |
| Mar 18, 11:37 AM CDT | Flash Flood Warning | FWD | Collin, Denton | 3 hr |
| Mar 18, 11:45 AM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Mar 18, 11:57 AM CDT | Special Weather Statement | FWD | Coryell | 33 min |
| Mar 18, 12:08 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Mar 18, 12:22 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Mar 18, 12:29 PM CDT | River Flood Warning | FWD | Dallas | 12 hr |
| Mar 18, 12:32 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Mar 18, 12:59 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Mar 18, 1:09 PM CDT | Special Weather Statement | FWD | Limestone | 36 min |
| Mar 18, 1:11 PM CDT | River Flood Warning | FWD | Collin | 44 hr |
| Mar 18, 1:11 PM CDT | River Flood Warning | FWD | Dallas | 64 hr |
| Mar 18, 1:17 PM CDT | Special Weather Statement | FWD | Bell | 28 min |
| Mar 18, 1:23 PM CDT | Special Weather Statement | FWD | Navarro | 37 min |
| Mar 18, 1:28 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| Mar 18, 1:44 PM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Mar 18, 1:46 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Mar 18, 1:50 PM CDT | Special Weather Statement | FWD | Lamar | 25 min |
| Mar 18, 1:52 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Mar 18, 2:00 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Mar 18, 2:04 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 35 min |
| Mar 18, 2:12 PM CDT | Flash Flood Warning | FWD | Rockwall | 3 hr |
| Mar 18, 2:16 PM CDT | Special Weather Statement | FWD | Palo Pinto | 29 min |
| Mar 18, 2:24 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Mar 18, 2:31 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Mar 18, 2:44 PM CDT | Special Weather Statement | FWD | Anderson | 31 min |
| Mar 18, 2:50 PM CDT | River Flood Warning | FWD | Collin | 31 hr |
| Mar 18, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 44 min |
| Mar 18, 3:06 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Mar 18, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 28 min |
| Mar 18, 3:55 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Mar 18, 4:33 PM CDT | Flash Flood Warning | FWD | Fannin, Hunt | 3 hr |
| Mar 18, 4:53 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Mar 18, 4:56 PM CDT | River Flood Warning | FWD | Comanche | 4 hr |
| Mar 18, 4:56 PM CDT | River Flood Warning | FWD | Comanche | 10 hr |
| Mar 18, 5:00 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| Mar 18, 5:12 PM CDT | Flash Flood Warning | FWD | Collin, Kaufman, Rockwall | 3 hr |
| Mar 18, 5:26 PM CDT | Special Weather Statement | FWD | Leon | 34 min |
| Mar 18, 5:29 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| Mar 18, 5:32 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Mar 18, 5:51 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Mar 18, 6:15 PM CDT | Special Weather Statement | FWD | Leon | 30 min |
| Mar 18, 6:41 PM CDT | Special Weather Statement | FWD | Anderson | 34 min |
| Mar 18, 6:53 PM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 9 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.